Hail, Perry
- When
- May 9, 4:40 AM CST
- Where
- Perry County, Casa
- Measured
- 0.75 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 35.017, -93.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 9, 3:38 AM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT THU MAY 9 2002 COLD FRONT SHOULD SLOWLY MOVE ACROSS THE AREA TODAY. FIGURE ON IT MOVING A LITTLE SLOWER THAN MODELS SHOW, WHICH HAS BEEN THE GENERAL CASE IN RECENT MONTHS. EFFECTIVE FRONTAL BOUNDARY MAY BE AHEAD OF THE FRONT, DETERMINED BY THUNDERSTORMS THIS MORNING AND RESULTING OUTFLOW BOUNDARIES. FIGURE ONGOING CONVECTION WILL CONTINUE INTO THE MORNING, AFFECTING ALL BUT SOUTHEASTERN SECTIONS. WILL GO WITH LIKELY POPS THIS MORNING FOR ALL BUT THE SOUTHEAST. DRYING MOVES INTO THE NORTHWEST BY AFTERNOON, AND FIGURE MAIN THRUST OF THE PRECIPITATION SHOULD BE INTO THE SOUTHEAST THIS AFTERNOON. WILL DECREASE POPS IN THE NORTHWEST FOR THE AFTERNOON. FIGURE ON SOME WARMING IN THE SOUTHEAST TODAY BEFORE THE STORMS ARRIVE, WITH MAXES REACHING NEAR OR A LITTLE ABOVE 80, BUT OTHER AREAS WILL SHOW LITTLE WARMING WITH MAXES IN THE 70S IN MOST AREAS. MAIN MOISTURE AXIS MOVES INTO THE SOUTH TONIGHT WHERE THE FRONT STALLS. WILL GO WITH LOW POPS IN CENTRAL SECTIONS AND 40 PERCENT POPS ACROSS THE SOUTH FOR TONIGHT. COOLER AIR WILL MOVE IN, BUT THINK MAIN COOLING WILL REMAIN TO THE NORTH OF THE STATE AND WILL GO A LITTLE ABOVE MOS ON MINS. FRONT REMAINS TO THE SOUTH OF THE AREA ON FRIDAY WITH MODEST MOISTURE REMAINING OVER THE AREA. MAY SEE A REPEAT OF PAST SITUATIONS, WITH MOSTLY CLOUDY SKIES AND TEMPS REMAINING COOL. WILL GO WITH MAXES MOSTLY IN THE 60S FOR FRIDAY AND 40 PERCENT POPS OVER THE WHOLE AREA. SURFACE HIGH SHIFTS TO THE EAST FRIDAY NIGHT INTO SATURDAY AND RETURN FLOW BEGINS WITH WARM ADVECTION, MOSTLY TO THE WEST. FRONT SHOULD MOVE NORTH AS A WARM FRONT FRIDAY NIGHT INTO SATURDAY. WILL BROAD BRUSH 30 PERCENT POPS FOR FRIDAY NIGHT, THEN WILL GO WITH LOWER POPS TO THE SOUTH FOR SATURDAY. TEMPS SHOULD NOT DROP MUCH FRIDAY NIGHT, THEN SHOULD SEE MAXES RETURN TO THE 80S IN MOST AREAS SATURDAY. .LZK...NONE
ARZ016-022>025-031>034-038-039-041>047-052>057-062>069-091830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU MAY 9 2002 ...SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF CENTRAL AND SOUTHERN ARKANSAS TODAY AND EARLY TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND THIS EVENING OVER MUCH OF CENTRAL AND SOUTHERN ARKANSAS. EARLY THIS MORNING...A COLD FRONT WAS LOCATED JUST TO THE NORTHWEST OF ARKANSAS. MEANWHILE...THE REMNANTS OF A COMPLEX OF THUNDERSTORMS WAS AFFECTING NORTHERN AND CENTRAL ARKANSAS. THERE WERE STILL SOME STRONG TO SEVERE THUNDERSTORMS WORKING INTO CENTRAL ARKANSAS ALONG AN OUTFLOW BOUNDARY JUST BEFORE SUNRISE. THE COLD FRONT IS FORECAST TO MOVE ACROSS ARKANSAS LATER TODAY AND THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. SOME OF THE STORMS WILL BE CAPABLE OF REACHING SEVERE LEVELS. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS MAY NEED TO BE ACTIVATED ACROSS ARKANSAS LATER TODAY AND THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 44
The Little Rock radar (KLZK), 75 km away, was scanning. The volume nearest the first event began at 10:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5297014.